My husband (84) with Alzheimer's noticed in 08 he has started having hiccups. Anyone else?

Follow
Share

Is there an answer why? He loves chocolate chip cookies.

This question has been closed for answers. Ask a New Question.
23

Answers

Show:
1 2 3
I didn't ask that question again so don't have a clue why it came up again. He has no more hicups.
Helpful Answer (0)
Report

Nancyjean

First, you are posting on a thread that hasn't been active in over a year and was started in 2014, if you didn't find the advice given helpful then you could try asking your own question and starting a new thread.

Second, we don't appreciate insults here, especially against a forum veteran from someone who is new.

I respectfully suggest you do a general web search about hiccups causes and treatments as there can be many causes, some serious and some not so much. And if you can't find anything to give him relief then speak to your doctor or nurse, especially if it is effecting his quality of life.
Helpful Answer (0)
Report

Ferris1 is a jerk. When ur dad has been rock of family for 65 yrs sometime u still talk as if he is still there. My dad has just started looking blankly at me. I was really hoping to get advice on hiccups, hes had them for 2 day more on than off.
Helpful Answer (0)
Report

Alzheimer's connection? My aunt had hiccups in 2012 and it gradually increased until she died in 2014. I noticed my mom (her sister) started getting hiccups earlier this year. I thought there might be a connection, so I started looking it up and found many interesting articles and observations.
Helpful Answer (0)
Report

Jeanne, thanks for your story. Interesting so many responses to a problem with hiccups. I have been so desperate at times that I was hours away from packing the car and taking him to Colorado for medical marijuana. In our case the Depakote seemed to make the Baclofen more effective.
Helpful Answer (1)
Report

My husband Coy fell off a ladder onto a concrete floor. Neighbors performed CPR. He spent 5 weeks in the hospital. The last 4 of those weeks he hiccuped non-stop. He continued to hiccup at home. A psychiatrist was finally able to ease the problem with baclofen. Believe me, no amount of home remedies regarding eating or drinking or breathing in certain ways had any effect.

Coy continued to get hiccups whenever he had a fever. Then gradually he began to get hiccups before other symptoms of an illness appeared. It was kind of an early alert system. Baclafen became less and less effective. We were told that Thioridazine is sometimes used as a last resort, but no one with Lewy Bodies should take that for any reason, and that is what Coy had by then. So he lived with prolonged bouts of hiccups.

Coy's fall was 10 years before his LBD showed up, so altogether he dealt with hiccups periodically for twenty years.

The home remedies are worth trying and they often work with ordinary temporary cases. The prolonged kind that send you to a doctor are a little more stubborn.
Helpful Answer (3)
Report

I also heard they can be associated with stroke, I would call the doc.
Helpful Answer (0)
Report

There is not a lot of information about hiccups but I think in the last two years I have read every word. Hiccups are a result of a interrupted communication between the brain and the phrenic nerve. Most cases can be resolved with simply changing the swallowing pattern and resetting that communication however brain injury such as alz can be one cause for severe and uncontrolled hiccups.
Helpful Answer (0)
Report

Just to clarify what I meant to say about remembering six years ago - yes, long term memory may still be intact, in fact memories dating back to childhood are most common. I meant the mundane aspects of life, like where did you put your glasses, what did you eat for lunch types of memory...Each person is unique and what one remembers or not is in their own area of brain dysfunction or function.
Helpful Answer (0)
Report

Also, I know of many elderly patients who was given an anti-psychotic med to relieve the hiccups, this is in severe cases. The medication is Thioridazine.
Helpful Answer (0)
Report

1 2 3
This question has been closed for answers. Ask a New Question.
Related
Questions